Alabama, 2003Tornado in Alabama, May 7, 2003
May 7, 2003 · NWS BMX · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at May 7, 8:39 AM CST, 1 hour 32 minutes earlier.
Area forecast discussion, May 7, 8:39 AM CST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
939 AM CDT WED MAY 07 2003
STORMS MOVING INTO THE WESTERN SECTIONS OF THE AREA. CURRENT
FORECAST WILL BE ADJUSTED SLIGHTLY. BUSY DAY AHEAD.
.BHM...NONE.
Hazardous weather outlook, May 7, 6:28 AM CST, 3 hours 43 minutes before
ALZ011>015-017>050-071400-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
728 AM CDT WED MAY 7 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE (TODAY AND TONIGHT)...
ALABAMA WILL REMAIN IN A WARM AND UNSTABLE AIR MASS TODAY...AND WILL
CONTINUE TO SEE THE RISK OF SEVERE THUNDERSTORMS. STRONG TO SEVERE
THUNDERSTORMS HAVE ALREADY MOVED INTO MISSISSIPPI...AND THESE ARE
EXPECTED TO MOVE EASTWARD INTO ALABAMA LATER THIS MORNING. AFTER
THEY MOVE IN...THE THREAT OF SEVERE WEATHER WILL LAST INTO THE
AFTERNOON HOURS.
DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS...WHILE
ISOLATED TORNADOES ARE ALSO POSSIBLE.
.DAYS TWO THROUGH SEVEN (THURSDAY THROUGH TUESDAY)...
AN UPPER LEVEL RIDGE WILL GRADUALLY BUILD IN FROM THE SOUTH OVER THE
REST OF THE WEEK. THIS WILL MOVE THE AREA OF POTENTIAL SEVERE
THUNDERSTORMS NORTHWARD OUT OF ALABAMA FOR THE END OF THE WEEK.
ALTHOUGH THERE WILL BE A SMALL CHANCE OF THUNDERSTORMS SUNDAY
THROUGH TUESDAY...AT THIS TIME NO WIDESPREAD OR ORGANIZED AREAS OF
SEVERE STORMS AREA EXPECTED ON THOSE DAYS.
.SPOTTER INFORMATION STATEMENT...
EMERGENCY MANAGEMENT PERSONNEL AND STORM SPOTTERS SHOULD PREPARE FOR
ACTIVATION LATER THIS MORNING.
Tornado, Lamar
- When
- May 7, 10:11 AM CST to 10:12 AM CST
- Where
- Lamar County, 3 mi N of Vernon
- Rating
- F1
- Path length
- 0.5 mi
- Path width
- 25 yd
- Property damage
- $5,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 33.800, -88.117
A brief F1 torando touched down in the central part of Lamar County just east of SR 17 on Mount Pisgah Road. The tornado traveled in an easterly direction downing trees and power lines.Beg: 33 47.933/88 06.539 End: 33 47.945/88 05.970
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Alabama, May 7 to 8, 2003$1.0 billion · 1 event
- Tornadoes and Hail in Oklahoma, May 7 to 8, 2003$355,000 · F2 · 33 events
- Flooding in Alabama, May 7 to 10, 2003$4.7 million · 3 events
- Tornadoes and Flash Flood in Mississippi, May 7, 2003$1.6 million · F0 · 9 events
- Flash Flooding and Hail in Ohio, May 7, 2003$1.2 million · 1 in hail · 10 events
- Flash Flood in Alabama, May 7 to 8, 2003$1.0 million · 1 event
- Flash Flood and Lightning Strike in Alabama, May 7 to 8, 2003$870,000 · 2 events
- Flash Flood and Lightning Strike in Alabama, May 7 to 8, 2003$775,000 · 2 events
- Tornadoes in Alabama, May 7, 2003$170,000 · F1 · 2 events
- Flash Flood in North Carolina, May 7, 2003$300,000 · 1 event
- Flash Flood in Alabama, May 7, 2003$300,000 · 1 event
- Flash Flood in Alabama, May 7 to 8, 2003$300,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5361196.